Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

By mistake taken capsules of becadexamine supplement and ferrous supplement. Have burning feet and hair loss. Suggest?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Question
dear doctor
i have by mistake taken around 70 capsules of becadexamine supplement i last 3 months . also 7 tablets of ferrous (Iron supplement ). the condition was burns on my feet and hair loss ..... please suggest ..I am vry scared ... will it damage my liver, bones , Kidneys ...Is it overdose
Posted Sun, 22 Sep 2013 in Medicines and Side Effects
 
 
Answered by Dr. Shanthi.E 19 minutes later
Brief Answer:
It is not overdose

Detailed Answer:
HiXXXXX

I have read your with diligence.

Please relax; there is nothing to worry. You have not overdosed on these medicines.
They are multivitamins and iron capsules. In fact, it helps your body by increasing your immune status.

It definitely does not damage your liver, kidney, bones.

I hope this answer allays your fear.

Regards,
Above answer was peer-reviewed by
 
Follow-up: By mistake taken capsules of becadexamine supplement and ferrous supplement. Have burning feet and hair loss. Suggest? 7 minutes later
dear doctor
But I have Read that one should not exceed more than 2500 IU of Vitamin A in a day and this capsule has 5000 iu of Vitamin A . Should i have my Vitamin A , D and Iron tested as it could have toxicated due to over dose ... I havr read on net that if they re taken for months it can be toxic and can damage your Liver ,, Iron can leadto cancer in future,,,, So many expert doctors have written this... please explain me in detail ,,I am worried.....
 
 
Answered by Dr. Shanthi.E 2 hours later
Brief Answer:
Over-dosage is highly unlikely

Detailed Answer:
Hi XXXXX

Please relax. All that is written on internet is not true. Every patient is unique and has to be managed separately.

Yes, the capsule has 5000 IU Vitamin A. You have taken it in last 3 months. The body takes the amount that is required and the rest is excreted out of the body. So this short duration of 3 months and also the fact that 5000IU is the recommended RDA (Required Daily Allowance) of vitamin A, I do not think there is any intoxication or overdose in you.

You may proceed and get tested for all the elements. No harm in it. Excess Iron causes Hemochromatosis and not cancer.

I hope this explains you in details. Do not be worried.

Take care!
Above answer was peer-reviewed by
 
Follow-up: By mistake taken capsules of becadexamine supplement and ferrous supplement. Have burning feet and hair loss. Suggest? 1 hour later
dear doctor ,

sorry for botheration again.
please suggest the investigations I should get done
and IF I could see you with reports .....

thanks XXXXXXX
 
 
Answered by Dr. Shanthi.E 19 minutes later
Brief Answer:
the tests required

Detailed Answer:
Hi XXXXXXX

My pleasure anytime to help you :)

The investigations would be total serum Iron, serum Vitamin D and vitamin A levels.

You could upload the reports once you get them. There is a feature for the same at the right side of this query page.

Sure, you could contact me in person as well at my clinic location given in my profile.

Take care and regards,
Above answer was peer-reviewed by
 
Follow-up: By mistake taken capsules of becadexamine supplement and ferrous supplement. Have burning feet and hair loss. Suggest? 7 days later
dear doctor
please refer to the previous discussion...

I would like to explain the problem in detail with you

when I started taking Becadexamine . for the first month it was fine...that was around mid april to mid may...

After that I had masive hair fall happening,,, which I ignored and continued with it for another 45 days until i realised that hair fall can happen if U take more VitaminA then required.... so I thought it was vitamin A overdose symptom,,,,

also My skin Has become dry and my nails are nt growin normally,,,they are chapped .all this Looks like l side effects of the medicine if not an overdose symptoms,,,Since Aug 10, I have stopped the medicine but I still shed around 250 hair in a day.....which I think should stop by oct end or nov.....
Now apart from hair fall my Problem is that I hv lot of anxiety since the last four
months of all this Hair loss problems ans sleepless nights... I hv also gt my thyroid test done which was normal....
I want to cure myself and i know that this hair falll will take more time and has no solution ..... Bt this sleep disorder is really disturbing.... If u could advice me a very light dose of sleeping pill so that i can sleep atleast 6 hrs ... since last 3 months , I m taking nap of only 3to 4 hrs which i think willl give me sm other desease now...I dont want to go to any doc,,,I m scared .....

I went to get the vitamin A levels ckecked in sm centers bt found out that they dont do this test,,,,,,
please advice that to u alo hair falls look like a side effect of vitamin A only considering the changes in my skin and nails or it is smthing else we should find out .....

please suggest me the pill so I can have good naps and recover fast ...... every night I gt up around 2 o clock and then not able to sleep ......
XXXXXXX


 
 
Answered by Dr. Shanthi.E 1 hour later
Brief Answer:
I still feel it is under-functioning thyroid gland

Detailed Answer:
Hi XXXXXXX

Good to hear from you again. I have read all your concerns carefully.

I still doubt that you have a normal thyroid function status. When was the test done? What does the actual report say? What is the value of TSH in it? I would like to know these details.

Dry skin, unhealthy nails, along with hair loss, anxiety are all suggestive of under-functioning thyroid gland.

I still will not say that the hair loss is because of Vitamin A overdose. Please come over this.

Lastly, if I were your treating doctor I would put you on a minimal dose of anxiolytic drug like Alprazolam or even Zolpidem for better sleep at nights. The exact dose and duration ca be decided upon only after physical examination. I am unable to do this as I have not examined you clinically. It is against the medical ethics. I am sorry about it.

Overall XXXXXXX you seem to be quite mature now for your age at 32. You must know what to do to get good sleep and to be in normal health with no anxiety. Try yoga and meditation.

I wish you best of health.

Regards,






Above answer was peer-reviewed by
 
Follow-up: By mistake taken capsules of becadexamine supplement and ferrous supplement. Have burning feet and hair loss. Suggest? 14 minutes later
s.TSH value is 1.500 uIU/ml
IT WAS DONE ON 31 JULLY THIS YEAR
NORMAL RANGE WRITTEN IS 0.4-4.2

also E.S.R is 12 mm/1st hr
s.free T3. is 2.73pg/ml

s.free t4 is 1.270 ng/dl
req??any other investigations ????
please figure out the cause so that my hair loss at least syops before i go bald.

if u suggest that i vist any doc then who??? gynae ,,physician .,,, dermatologist
 
 
Answered by Dr. Shanthi.E 1 hour later
Brief Answer:
Reports are essentially normal

Detailed Answer:
Hi XXXXXXX

Reports are normal. Nothing to worry.

You may want to check your hemoglobin level. If it is less than 11 gms/dl, then it is the cause for your hair loss. Also, be aware that stress, anxiety, panic attacks do cause sever hair loss.

You must consult a Dermatologist, preferably Trichologist who specializes in hair conditions.

Hope this helps you. Regards,
Above answer was peer-reviewed by
 
Follow-up: By mistake taken capsules of becadexamine supplement and ferrous supplement. Have burning feet and hair loss. Suggest? 10 minutes later
dear doc,

My hemoglobin is 12 which is also normal....

is donormyl 25 mg safe to take for sleep ,,, as this pill can be taken without any prescription .... shd i start with half a pilll.....

I m not able to fiure out the route cause of hair fall.... i am afraid to visit a dermatologist as i dont think i want to use any med on my scalp.....

lets see how it goes
hello doc
my hemoglobin is 12... which is again normal...

is donormyl 25 mg safe to take,,, like half pill for sleep as this med can be taken without prescription.....
i would go to a dermo for hair loss problem
thanks
 
 
Answered by Dr. Shanthi.E 19 minutes later
Brief Answer:
Your hemoglobin is normal

Detailed Answer:
Hi,

Yes, your hemoglobin is normal at 12 too.

Donormyl 25 mg is a systemic anti-histamine drug. I would not use this drug to treat insomnia or lack of sleep in my patients. There are better drugs available for the same as mentioned in my earlier reply.

I will not recommend Donormyl for you and definitely not any medicine, without seeing a doctor. It is always better to seek the help of a doctor to get rid of your symptoms.

I wish you quick recovery.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor